Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Severe diabetes, mental illness, heart beat heard in ears. Taking vicodin, fainted, fractured foot. Treatment for symptoms?

My mother is a diabetic. She is severely mentally I ll. She s addicted to vicodin and is taking so much she s passing out to the point where she broke her foot today from passing out. Her blood sugar levels are out of control. 300 on most occasions before insulin . Now she has no test strips. Were really poor. Now she says she can hear her heart beat in her ear. I was wondering about the heart beat. I m going to get test strips now. But why can she hear her heart beat in her ear? Is it a sign of over dose? Could it be her diabetes . Please help.
Asked On : Mon, 11 Jun 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
If your mother can hear her heart beat in her ear, it suggests tachycardia or an increased heart rate. This can be due to low glucose levels the drug overdose the injury or simply dehydration. The point is that she needs to be taken to the emergency right away and put on a rehabilitation program in the long run. At this point in time, I would suggest that you give her plenty of fluids with salt and sugar ( so you can have 1 cup of water with 2 tsps of sugar and a pinch of salt) till you take her to the ER.
Please do not try and treat her at home. Things can get out of hand and prove dangerous.
Hope this helps
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor